HAART stands for highly active antiretroviral therapy. It is a medication regimen that is used to treat human immunodeficiency virus type 1 (HIV-1). This medication regimen contains several drugs in the antiretroviral class. The HAART therapy helps to control the viral load and also helps to delay the onset of AIDS symptoms in HIV-positive patients.
All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.
Query: Hi, I am a 31 year old male. About 38 days before I had sex with a CSW (Commercial Social Worker). It was protected vaginal sex and protected oral sex. Also there were deep throat kisses which lasted almost a minute. I am not sure if the condom was torn during the intercourse. Since last 3 weeks ... Read Full »
Answer: Hi, Welcome to icliniq.com. Based upon your history, my answer to your questions: 1. Are My Symptoms Related to ARS? Acute Retroviral Syndrome (ARS) typically begins 7-14 days after the exposure to a HIV positive patient, and may last for up to 3-4 months. The symptoms are typically "flu-l... Read Full »
Query: Hi doctor, I am HIV positive. I am now 11 years viral load free. My cocktail consists of Sustiva, Isentress, and Epzicom. My doctor has suggested switching me to other due to the adverse effect of Sustiva. My genotyping indicates that I have a resistance to Ziagen and Epivir. What are your thoughts ... Read Full »
Answer: Hello, Welcome to icliniq.com. It depends on which type of side effects were you having from Sustiva (Efavirenz). I would be very careful before consider switching it around since you have been in remission for so long and the viral load is suppressed. I am not sure what is the sensitivity to other ... Read Full »
Query: Hi doctor, One of my relatives is HIV positive. He says that it is functional and the virus is not affecting him in any way and he will not transmit the infection to anyone. As per him he does not require the antiviral medicine also but taking it as he is extra cautious. 1. Please help me on how c... Read Full »
Answer: Hi, Welcome to icliniq.com. There is nothing like functional HIV infection. Confirm, whether he is HIV 1 or 2 because HIV 2 is less infectious and less violent than 1. If he is infected with 1, then there will be slow progressor or rapid progressor. If he is rapid, then he will have a low CD4 count ... Read Full »
Query: Hello doctor, I was diagnosed with HIV four months back and started ARV immediately by the count of CD4 baseline 466 and been experiencing shingles in the same month. One month before that, my result was NR. Just a week ago, my neck started to pain, accompanied with a slight to moderate headache an... Read Full »
Answer: Hi, Welcome to icliniq.com. With CD4 at 466, it is very rare to get brain infections to cause a headache and as you are not having a fever, this headache has no relationship with HIV or OI (opportunistic infection). Neck pain is maybe a sprain or due to HIV induced myalgia. HAART (highly active an... Read Full »